Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

September 12, 2013Monroe County, New York

NWS Buffalo, NY issued this special weather statement at Sep 12, 2013, 12:13 AM EDT for Monroe County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2013, 12:13 AM EDT (04:13 UTC)
Expired
Sep 12, 2013, 12:45 AM EDT
In force
32 min
Issued by
NWS Buffalo, NY

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS81 KBUF 120413
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1213 AM EDT THU SEP 12 2013

NYZ002-003-120445-
MONROE NY-ORLEANS NY-
1213 AM EDT THU SEP 12 2013

...STRONG THUNDERSTORM MOVING INTO NORTHWEST MONROE COUNTY...

* AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY   
  RAIN...AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR HOLLEY...AND   
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...  
  HOLLEY...
  HILTON...
  HAMLIN...
 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4337 7800 4335 7783 4335 7776 4333 7771
      4331 7770 4327 7761 4326 7761 4314 7810
      4332 7818 4338 7800

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 11, 11:05 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 11, 11:05 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1105 PM EDT WED SEP 11 2013

.SYNOPSIS...
A COLD FRONT WILL DROP ACROSS THE REGION...BRINGING SHOWERS AND
THUNDERSTORMS TONIGHT AND THURSDAY. AFTER A COUPLE OF VERY WARM
TO HOT DAYS...EXPECT A SIGNIFICANT DROP IN TEMPERATURES FOLLOWING
THE COLD FRONT...WITH HIGH TEMPERATURES EXPECTED TO BE WELL BELOW
AVERAGE ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
A COMPLEX OF THUNDERSTORMS WILL MOVE INTO WESTERN NEW YORK THROUGH
THE EARLY MORNING HOURS...WITH THE LEADING EDGE EXPECTED TO REACH
THE BUFFALO METRO AREA JUST SHY OF MIDNIGHT. ITS INTERESTING TO
NOTE THAT RUNS OF THE HRRR HAVE NOT CAPTURED THIS WELL AT
ALL...HOWEVER THE 00Z NAM AND 12Z RGEM HAVE A FAIRLY GOOD HANDLE
ON IT. THIS COMPLEX SHOULD PRETTY MUCH TRACK ENE WITH THE UPPER
LEVEL FLOW...AND MOVE ACROSS NORTHERN PORTIONS OF THE CWA DURING
THE EARLY MORNING HOURS. WITH GREATER INSTABILITY TO THE
SOUTH...EXPECT THUNDERSTORMS TO EXTEND SOUTHWARD OF THE MAIN
COMPLEX...AND INTO WESTERN PORTIONS OF THE SOUTHERN TIER. THE
PRIMARY IMPACT WILL BE HEAVY RAIN FROM THE THUNDERSTORMS...BUT
SOME EMBEDDED STRONG STORMS HAVE STRONG GUSTY WINDS AS WELL.

MEANWHILE...THE COLD FRONTAL BOUNDARY WILL CONTINUE TO DROP SE
ACROSS THE REGION ON THURSDAY...WITH THE BEST CHANCE FOR SHOWERS
ALONG AND AHEAD OF THIS BOUNDARY. EXPECT FAIRLY WIDESPREAD
ACTIVITY THURSDAY MORNING...WITH THIS SHIFTING TO THE SOUTH DURING
THE AFTERNOON HOURS.

TEMPERATURES WILL CONTINUE TO BE ON THE WARM SIDE TONIGHT...WITH
LOWS IN THE UPPER 60S TO LOWER 70S. THEN FOR TOMORROW...CLOUD
COVER AND SHOWERS SHOULD KEEP TEMPERATURES IN THE 70S. IF
TEMPERATURES REMAIN WARM THROUGH MIDNIGHT...BOTH BUFFALO AND
ROCHESTER STAND TO BREAK THE RECORD FOR WARMEST LOW TEMPERATURES.
THE RECORD FOR FOR BUFFALO IS 72 (1931)...AND FOR ROCHESTER IS
71 (1931).

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOTABLY COOLER AND LESS HUMID CONDITIONS WILL BE PLACE DURING THIS
PERIOD AS A LONGWAVE TROUGH WILL BE IN PLACE ACROSS THE EASTERN HALF
OF NORTH AMERICA. THIS WILL RESULT IN BELOW NORMAL TEMPERATURES...BY
AS MUCH AS 10 DEG F...WHILE HIGH PRESSURE OF CANADIAN ORIGIN WILL
PROVIDE US WITH PLENTY OF DRY WEATHER. THE EXCEPTION TO THE FAIR
WEATHER WILL BE FOUND EARLY IN THIS TIME FRAME WHEN NUISANCE SHOWERS
WILL BE FOUND OVER PARTS OF THE REGION.

A SHORTWAVE OVER NUNAVUT AT MIDDAY WILL DIG SOUTHEAST ACROSS WESTERN
ONTARIO AND THE UPPER GREAT LAKES TONIGHT AND THURSDAY...AMPLIFYING
A BROAD BASED TROUGH THAT IS ALREADY IN PLACE. AS THIS FEATURE
ROUNDS THE BASE OF THE LONGWAVE TROUGH OVER THE LOWER GREAT LAKES
THURSDAY NIGHT...IT MAY HELP TO ENHANCE WHAT OTHERWISE WOULD BE A
WEAK LAKE RESPONSE FROM THE FRESH CHILLY AIRMASS. THIS WILL RESULT
IN SOME LIGHT SHOWER ACTIVITY...WHICH WILL BE COVERED WITH CHC POPS.
CONTINUED COLD ADVECTION THURSDAY NIGHT WILL ALLOW H85 TEMPS TO DROP
TO BETWEEN ZERO AND 4C OVER OUR FORECAST AREA...SO OUR CORRESPONDING
NR SFC TEMPS WILL INTO THE UPPER 40S AND LOWER 50S. THESE READINGS
WILL BE 20 DEG F LOWER THAN THOSE FROM THE PREVIOUS FEW NIGHTS WHEN
MERCURY READINGS WERE HELD UP IN THE 70S FOR MOST SITES.

FRIDAY WILL BE QUITE COOL ACROSS OUR FORECAST AREA. EVEN IF THE
AIRMASS WERE FULLY MIXED...H85 TEMPS IN THE VCNTY OF ZERO C WILL
ONLY SUPPORT AFTERNOON TEMPS IN THE MID TO UPPER 50S (NR 60 CLOSE TO
THE WARMER LKS). THE MORE AUTUMN-LIKE MERCURY LEVELS WOULD NOT BE
COMPLETE THOUGH WITHOUT CLOUDS AND THE CHANCE FOR SHOWERS. A
SECOND...TWIN MID LEVEL DISTURBANCE WILL SWEEP THROUGH THE BASE OF
THE LONGWAVE TROUGH DURING THE COURSE OF THE DAY. THIS FEATURE WILL
COMBINE WITH A WEALTH OF LOW LEVEL MOISTURE AND LAKE INDUCED/
DIURNALLY ENHANCED LOW LEVEL INSTABILITY TO PRODUCE MOSTLY CLOUDY
SKIES ALONG WITH SOME MORE SCATTERED LIGHT SHOWERS. THE COVERAGE AND
INTENSITY OF THESE SHOWERS WILL BE SUPPRESSED BY A 2-3 DEG CAP
SUPPLIED BY STRONG HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES.

FAIRLY SIGNIFICANT HGT RISES IN THE WAKE OF THE SECOND SHORTWAVE...
COUPLED WITH MID LEVEL DRYING...WILL BRING AN END TO THE SHOWERS IN
MOST AREAS LATE FRIDAY OR EARLY FRIDAY EVENING. THE EXCEPTION WILL
COME SOUTHEAST OF LK ONTARIO WHERE SOME NUISANCE LAKE INDUCED SHOWER
ACTIVITY WILL BE POSSIBLE. IT WILL BE RATHER CHILLY FRIDAY NIGHT
WITH TEMPS FALLING INTO THE UPPER 30S TO MID 40S.

EXPANSIVE SFC HIGH PRESSURE WILL DRIFT SOUTHEAST ACROSS THE UPPER
OHIO VALLEY AND MIDDLE ATLANTIC STATES SATURDAY AND SATURDAY NIGHT.
THE ASSOCIATED SUBSIDENCE AND MID LEVEL DRYING SHOULD LEAD TO
BEAUTIFUL EARLY FALL WEATHER FOR THE START OF THE WEEKEND...WITH
WEAK WARM ADVECTION PUSHING SATURDAY AFTERNOON TEMPERATURES BACK
ABOVE 60 FOR MOST AREAS. MEANWHILE...IT WILL BE SEASONABLY CHILLY
SATURDAY NIGHT WITH MINS RANGING FROM THE MID 40S ACROSS THE LAKE
PLAINS TO BETWEEN 35 AND 40 IN THE SRN TIER VALLEYS WHERE THERE
COULD BE A TOUCH OF FROST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG RANGE PORTION OF THE FORECAST PACKAGE WILL REMAIN
UNEVENTFUL...AS RIDGING OVER THE WESTERN HALF OF THE COUNTRY WILL
PUSH EAST ACROSS THE PLAINS TO THE UPPER GREAT LAKES. MEANWHILE...
THE CORRESPONDING SFC HIGH WILL SETTLE SOUTHEAST FROM THE PLAINS OF
SASKATCHEWAN...EVENTUALLY ENDING UP ALONG THE MID ATLANTIC COAST BY
THE MIDDLE OF NEXT WEEK. THIS WILL KEEP OUR REGION GENERALLY RAIN
FREE...WITH JUST THE PASSAGE OF A MOISTURE STARVED COLD FRONT SUNDAY
NIGHT BEING THE ONLY POSSIBLE WEATHER MAKER FOR THIS TIME PERIOD.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
FOR THE 03Z TAF CYCLE...EXPECT THUNDERSTORMS TO MOVE ACROSS THE
REGION DURING THE EARLY MORNING HOURS. THIS WILL LIKELY BRING
THUNDERSTORMS TO ALL TAF SITES DURING THE OVERNIGHT PERIOD. BRIEF
HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE.

ON THURSDAY...A COLD FRONT WILL CONTINUE TO DROP ACROSS THE
REGION...WITH STEADY SHOWERS LIKELY TO DROP SOUTHWARD DURING THE
DAY. THIS WILL BRING PERIODS OF MVFR/IFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS...WITH IMPROVING CONDITIONS EXPECTED LATE IN THE DAY.

OUTLOOK...
THURSDAY NIGHT...MAINLY VFR. PATCHY FOG POSSIBLE.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY THROUGH MONDAY...VFR.

&&

.MARINE...
WINDS WILL REMAIN MODEST...BUT SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS
ARE POSSIBLE LATE IN THE DAY...BUT THE BEST CHANCE FOR STORMS WILL
BE LATER TONIGHT AND THURSDAY WHEN A COLD FRONT PUSHES EAST ACROSS
THE LOWER GREAT LAKES. A NORTHWEST FLOW OF NOTICEABLY COOLER AIR
BEHIND THE FRONT AIR MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS
LATE THURSDAY INTO FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL/WCH
MARINE...APFFEL/TJP/WCH
Hazardous weather outlook, Sep 11, 9:05 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
905 PM EDT WED SEP 11 2013

NYZ001>008-010-011-019-085-130115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE-
905 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

AN AREA OF THUNDERSTORMS WILL MOVE ACROSS THE REGION OVERNIGHT.
THESE WILL BRING HEAVY RAINS...WITH THE POSSIBILITY OF STRONG
GUSTY WINDS...AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING.
THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL
IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-020-021-130115-
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
905 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY MORNING.
THE PRIMARY THREAT WILL BE DAMAGING WINDS. HAIL AND HEAVY RAINFALL
IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
905 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Sep 11, 9:22 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
922 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     FRANKLINVILLE           42.34N  78.46W
09/11/2013                   CATTARAUGUS        NY   DEPT OF HIGHWAYS

            MULTIPLE DOWNED TREES AND POWERLINES.

&&

EVENT NUMBER BUF1300319

JAM
Local storm report, Sep 11, 9:41 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
941 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     FRANKLINVILLE           42.34N  78.46W
09/11/2013                   CATTARAUGUS        NY   LAW ENFORCEMENT

            RTE 242 CLOSED IN FRANKLINVILLE DUE TO DOWNED TREES AND
            LIVE WIRES BLOCKING ROADWAY.

&&

EVENT NUMBER BUF1300320

JAM
Local storm report, Sep 11, 10:03 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1003 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     SHONGO                  42.02N  77.90W
09/11/2013                   ALLEGANY           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON STATE ROUTE 19 IN WILLING.

&&

EVENT NUMBER BUF1300321

JAM
Special weather statement, Sep 11, 11:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT WED SEP 11 2013

NYZ001-002-010>012-019-020-085-120400-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS
NY-WYOMING NY-
1102 PM EDT WED SEP 11 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN NEW YORK...

* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM GRAND ISLAND TO FINDLEY LAKE...AND MOVING
  NORTHEAST AT 35 MPH.

THIS LINE OF STORMS WILL CROSS MUCH OF WESTERN NEW YORK THROUGH THE
LATE EVENING HOURS. THIS LINE MAY PRODUCE WIND GUSTS UP TO 45 MPH
AND VERY HEAVY RAINFALL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
      4269 7906 4279 7886 4294 7892 4299 7903
      4306 7901 4307 7908 4312 7905 4339 7831
      4338 7816 4277 7826 4199 7908 4199 7976

HITCHCOCK
Local storm report, Sep 12, 12:06 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 AM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     TONAWANDA               42.98N  78.88W
09/11/2013                   ERIE               NY   LAW ENFORCEMENT

            MULTIPLE POWERLINES DOWN

&&

EVENT NUMBER BUF1300322

HITCHCOCK
Special weather statement, Sep 12, 12:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1213 AM EDT THU SEP 12 2013

NYZ002-003-120445-
MONROE NY-ORLEANS NY-
1213 AM EDT THU SEP 12 2013

...STRONG THUNDERSTORM MOVING INTO NORTHWEST MONROE COUNTY...

* AT 1209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
  RAIN...AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR HOLLEY...AND
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HOLLEY...
  HILTON...
  HAMLIN...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4337 7800 4335 7783 4335 7776 4333 7771
      4331 7770 4327 7761 4326 7761 4314 7810
      4332 7818 4338 7800

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:34 PM EDTSpecial Marine WarningBUF56 min
Sep 11, 10:59 PM EDTSpecial Marine WarningBUF46 min
Sep 11, 11:02 PM EDTSpecial Weather StatementBUFChautauqua, Erie, Orleans58 min
Sep 11, 11:06 PM EDTSevere Thunderstorm WarningBUFErie, Niagara54 min
Sep 11, 11:48 PM EDTSpecial Marine WarningBUF57 min
Sep 11, 11:52 PM EDTSpecial Marine WarningBUF53 min
Sep 12, 12:21 AM EDTSpecial Marine WarningBUF54 min
Sep 12, 1:12 AM EDTSpecial Marine WarningBUF93 min
Sep 12, 2:26 AM EDTSpecial Weather StatementBUFJefferson64 min
Sep 12, 4:30 AM EDTSmall Craft AdvisoryBUF48 hr
Sep 12, 4:07 PM EDTSpecial Weather StatementBUFOrleans38 min
Sep 12, 4:44 PM EDTSpecial Weather StatementBUFErie, Genesee, Monroe, Orleans46 min
Sep 12, 5:31 PM EDTSpecial Weather StatementBUFGenesee, Monroe, Wyoming59 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.